From Albany, Georgia, USA:
My daughter is three years old and was diagnosed with type 1 in May 2003. She's been doing really well on a two daily injection schedule of NovoLog and NPH. However, I've been having a tough time controlling her blood glucose levels during the night. As a result, her A1C has gone up a bit since her last endo visit. So, her doc put her on Lantus for bedtime and she is still supposed to take her NPH and NovoLog during the day time. Is this a combination that is used? Both NPH and Lantus given during a 24 hour period?
I'm concerned about how it will affect her day time blood glucose levels with the extra insulin still working for the full 24 hours. The Lantus website recommends a 20% decrease in NPH if you take with Lantus but the doctor didn't mention this to me at all. I just don't want her to "bottom out" with the extra insulin. Her daytime blood glucose levels are great at this point.
What about the injection site soreness? I read that this shot is more painful than the others. Does anyone have any thoughts on that?
Sounds like your diabetes team is doing exactly the right thing - looking at your blood glucose results and trying to adapt the insulin to these results. We frequently use Lantus at bedtime and NPH at lunchtime with NovoLog or Humalog as bolus insulins to cover meals and snacks. An alternative that we also use is Lantus bedtime and breakfast as well. All such decisions should be made with blood glucose guidance, of course.
Original posting 21 Jan 2004
Posted to Insulin
Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.